DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20171123

Isoniazid induced acute generalised exanthematous pustulosis

Niteen S. Ahire, Sujata Dudhagaonkar, Krishna Harle, Sharad Rakhunde

Abstract


Tuberculosis (TB) poses major health problem in developing countries including India. According to WHO in 2010 survey, there were about 9.4 million active pulmonary TB Patients worldwide, out of that 2.3 million case were found in India. Isoniazid is known to be the least toxic among the first line antitubercular drugs.  Hypersensitivity reactions due to Isoniazid may present in the form of fever and skin rash. We hereby report a case of acute generalised exanthematous pustulosis due to isoniazid in a patient on anti-tubercular treatment. We also established the causality, severity, and preventability of the suspected adverse drug reactions (ADRs). 


Keywords


Acute generalised exanthematous pustulosis, Causality, Isoniazid

Full Text:

PDF

References


Tuberculosis. In: Longo DL, Kasper DL, Jameson JL, Fauci AS, Loscalzo J. Harrison’s Principles of Internal Medicine. 18th ed. New York: McGraw-Hill; 2012.

Agrawal RL, Jain SK, Agrawal DK. Hypersensitivity reaction to isoniazid. Tuberculosis. 1981;28:143 .

Managing the revised national tuberculosis programme in your area: a training course. Module 1-4. Central TB Division, Directorate General of Health Services, Ministry of Health and Family Welfare, Nirman Bhavan. 2005:76-110.

Srinivasan R, Ramya G. Adverse drug reaction-causality assessment. Int J Res Pharm Chem. 2011;1(3):606-11.

Dua R, Sindhwani G, Rawat J. Exfoliative Dermatitis to all four first line oral antitubercular drugs. Indian J Tuberc. 2010;57(1):53-6.